Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 155, NWS Wichita, KS

October 14, 20074 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 14, 2007, 4:28 PM CDT for 4 counties in Kansas. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2007, 4:28 PM CDT (21:28 UTC)
Expired
Oct 14, 2007, 5:15 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harper County, KS, Kingman County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 4:44 PM CDTTSTM WND GST 60Norwich, KS
Oct 14, 4:44 PM CDTHAIL 0.75Norwich, KSDELAYED REPORT. PENNY HAIL REPORTED BY CO-OP OBSERVER. TIME IS ESTIMATED.
Oct 14, 5:10 PM CDTTSTM WND DMG2 Sw Norwich, KSBARN BLOWN DOWN.
Oct 14, 5:25 PM CDTTSTM WND DMG5 N Goddard, KSON THE NORTHWEST SIDE OF 219TH STREET WEST AND 21ST STREET NORTH, 2 LARGE TREES WERE SNAPPED NEAR THE GROUND, 18 SECTIONS TO A 6 FOOT TALL FARM FENCE WERE BLOW DOWN AND 2 BARNS WERE DAMAGED, ONE WITH THE METAL ROOF PEELED UP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 14, 2:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 142128
SVRICT
KSC077-095-173-191-142215-
/O.NEW.KICT.SV.W.0155.071014T2128Z-071014T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 515 PM CDT.

* AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR HARPER...OR 13 MILES NORTH OF ANTHONY...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CHENEY...DANVILLE...GARDEN PLAIN...GODDARD...HARPER...MT VERNON...
  NORWICH...RAGO...RUNNYMEDE...LAKE AFTON...MURDOCK...CRYSTAL
  SPRINGS.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3727 9825 3773 9800 3773 9770 3774 9769
      3774 9745 3719 9788
TIME...MOT...LOC 2128Z 213DEG 43KT 3737 9800

$$

COX
3 follow-up statements
000 
WWUS53 KICT 142148
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
447 PM CDT SUN OCT 14 2007

KSC077-095-173-191-142215-
/O.CON.KICT.SV.W.0155.000000T0000Z-071014T2215Z/
SEDGWICK KS-KINGMAN KS-SUMNER KS-HARPER KS-
447 PM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HARPER...NORTHWESTERN SUMNER...EASTERN KINGMAN AND SOUTHWESTERN
SEDGWICK COUNTIES UNTIL 515 PM CDT...

AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZED 
HAIL AND DAMAGING WINDS UP TO 60 MPH. THIS THUNDERSTORM WAS LOCATED 
NEAR NORWICH...OR 9 MILES SOUTHWEST OF CHENEY...MOVING NORTHEAST AT 
45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR CHENEY BY 455 PM CDT.
  NEAR GARDEN PLAIN BY 500 PM CDT.

THE TOWN OF MURDOCK IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AROUND 
60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

LAT...LON 3727 9825 3773 9800 3773 9770 3774 9769
      3774 9745 3719 9788
TIME...MOT...LOC 2147Z 213DEG 43KT 3756 9784

$$

ES
000 
WWUS53 KICT 142202
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CDT SUN OCT 14 2007

KSC077-095-173-191-142215-
/O.CON.KICT.SV.W.0155.000000T0000Z-071014T2215Z/
SEDGWICK KS-KINGMAN KS-SUMNER KS-HARPER KS-
500 PM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HARPER...NORTHWESTERN SUMNER...EASTERN KINGMAN AND SOUTHWESTERN
SEDGWICK COUNTIES UNTIL 515 PM CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZED 
HAIL AND DAMAGING WINDS UP TO 60 MPH. THIS THUNDERSTORM WAS LOCATED 
NEAR CHENEY...MOVING NORTHEAST AT 45 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
KINGMAN...NORTHERN HARPER...NORTHWESTERN SUMNER AND SOUTHWESTERN
SEDGWICK COUNTIES...INCLUDING THE TOWN OF GARDEN PLAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR MOST OF CENTRAL...ALL OF SOUTH-CENTRAL...AND PART OF 
SOUTHEAST KANSAS.

LAT...LON 3727 9825 3773 9800 3773 9770 3774 9769
      3774 9745 3719 9788
TIME...MOT...LOC 2200Z 213DEG 43KT 3769 9773

$$

ES
000 
WWUS53 KICT 142212
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
511 PM CDT SUN OCT 14 2007

KSC077-095-173-191-142221-
/O.EXP.KICT.SV.W.0155.000000T0000Z-071014T2215Z/
SEDGWICK KS-KINGMAN KS-SUMNER KS-HARPER KS-
511 PM CDT SUN OCT 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARPER...NORTHWESTERN
SUMNER...EASTERN KINGMAN AND SOUTHWESTERN SEDGWICK COUNTIES HAS BEEN
ALLOWED TO EXPIRE...

AT 506 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

SEVERE THUNDERSTORM WATCH NUMBER 703 REMAINS IN EFFECT UNTIL 900 PM 
CDT SUNDAY EVENING FOR MOST OF CENTRAL...ALL OF SOUTH-CENTRAL...AND 
PART OF SOUTHEAST KANSAS.

LAT...LON 3727 9825 3773 9800 3773 9770 3774 9769
      3774 9745 3719 9788
TIME...MOT...LOC 2211Z 213DEG 43KT 3780 9764

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:20 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 14, 3:20 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
320 PM CDT SUN OCT 14 2007

.DISCUSSION...

.SYNOPSIS...
DEEP() MID-UPR DECK LOW MOVING SLOWLY NE OVER ERN CO PLAYING VITAL ROLE
IN SEVERE THUNDERSTORM DEVELOPMENT OVER SRN/CENTRAL PLAINS THIS EVENING.
STRONG-SEVERE THUNDERSTORMS HAVE ALREADY BROKEN OUT ALONG WRN CORRIDOR &
THIS WAS EXPECTED CONSIDERING THESE AREAS ARE BENEATH LEFT-EXIT REGION OF
100KT 300-MB JET MAX. ALTHOUGH DIRECTIONAL DEEP-LAYER SHEAR IS LACKING
DEEP-LAYER SPEED IS NOT (50KTS) & WITH MLCAPES 1500 LARGE HAIL (UP TO
GOLFBALL-SIZED AND DAMAGING WINDS OF 70-80 MPH ARE LIKELY OVER CENTRAL &
SC KS THIS EVENING WHERE SVR #703 IS IN EFFECT TIL 9 PM CDT.

TONIGHT:
WITH IMPRESSIVE MID-UPR SUPPORT INTERACTING STRNG N/NE SFC-850MB MOIST-
URE MIGRATION WILL GO ALMOST FULL-THROTTLE ON POPS OVER MOST OF CENTRAL
& SC KS WHERE 80-90% ASSIGNED. AS AFORE-MENTIONED MID-UPR DECK LOW LIFTS
ACROSS CO/KS BORDER GREATEST STRONG (& POSSIBLY A FEW SEVERE) TSRA WILL
SHIFT E TARGETING SE KS LATE TONIGHT WHERE 90-100% POPS ASSIGNED.

MON & MON NIGHT:
WITH MID-UPR LOW STRENGTHENING GRADUALLY AS IT LIFTS SLOWLY ACROSS KS/
NEBRASKA BORDER ATTENDANT COLD FRONT WILL SURGE E ACROSS SE KS THEREBY
BRINGING FAIRLY QUICK END TO CONVECTION BY EARLY MON EVENING. ONSET OF
WLY LWR DECK COMP SHOULD TEMP DROP IN CHECK WITH LOWS OF 45-50 EXPECTED
MOST AREAS.

TUE & TUE NIGHT:
AFTER BRIEF INTERMISSION TSRA RETURN TO PRIMARILY NW CORRIDOR WHERE
CLOSEST GRADUALLY INCREASING SFC-850MB SPEED CONVERGENT AXIS & WHERE
ALSO ALIGNED WITH STRONG LWR-DECK MOISTURE ADVECTION. SUCH CONVECTION
TO BE FURTHER AIDED BY GRADUALLY DEEPENING MID-UPR TROF MOVING E ACROSS
CO/NM THATLL PROVIDE INCREASING MID-UPR DIFFLUENCE OVER THESE AREAS.

WED-NEXT SUNDAY NIGHT:
ANTICIPATE AN ACTIVE PERIOD AS TWO STRONG MID-UPR LONG-WAVE TROFS SURGE
IN ELY MANNER ACROSS SRN PLAINS. THE 1ST SUCH MID-UPR TROF IS SCHEDULED
TO CROSS THESE AREAS WED & WED NIGHT THEREBY INDUCING INTENSE SURFACE
CYCLOGENESIS OVER CO/KS BORDER. IN RESPONSE STRONG NE LWR-DECK MOISTURE
MIGRATION ENSUES & WITH ARRIVAL OF STRONG MID-UPR SUPPORT 40-60% POPS
BEING ASSIGNED WED WITH THE HIGHER POPS ASSIGNED TO SE KS WHERE BETTER
ALIGNED WITH MOISTURE AXIS & GREATEST UPR-DECK DIFFLUENCE. PRONOUNCED
PROGRESSIVE NATURE OF UPR PATTERN SHOULD LIMIT SIGNIFICANT TSRA CHANCES
(40-50% FOR A DAY 4 FORECAST) TO FAR SE KS WED NIGHT.

LATE THU NIGHT & FRI A 2ND MID-UPR TROF STRENGTHENS RAPIDLY AS IT SURGES
E IN ALMOST IDENTICAL TRACK AS ITS PREDECESSOR. ONE POTENTIAL INHIBITOR
TO SIGNIFICANT TSRA DEVELOPMENT IS THAT WITH SUCH A RAPID SUCCESSION OF
POTENT SYSTEMS MAY PREVENT SUFFICENT FUEL FROM RETURNING TO SC & SE KS.
PER THIS REASON HAVE TAKEN CONSERVATIVE APPROACH TO POPS BY ASSIGNING
15-20% POPS TO SE KS THU-FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  64  49  73 /  90  20   0   0
HUTCHINSON      52  63  47  72 /  90  10   0   0
NEWTON          54  63  48  72 /  90  20   0   0
ELDORADO        57  64  48  73 /  80  30  10   0
WINFIELD-KWLD   58  66  49  75 /  90  30   0   0
RUSSELL         51  61  43  70 /  50   0   0   0
GREAT BEND      51  62  45  71 /  60   0   0   0
SALINA          53  61  46  71 /  90  10   0   0
MCPHERSON       52  62  46  71 /  90  10   0   0
COFFEYVILLE     61  69  51  76 / 100  60  10   0
CHANUTE         60  68  50  73 / 100  60  10   0
IOLA            60  68  50  72 / 100  60  10   0
PARSONS-KPPF    61  68  51  75 / 100  60  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 14, 4:19 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT SUN OCT 14 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-152230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
419 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING FOR AREAS
GENERALLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO
ARKANSAS CITY. GOLFBALL SIZED HAIL AND DAMAGING WINDS AROUND 70 MPH
ARE BOTH POSSIBLE IN THESE AREAS. AS THE THUNDERSTORMS MOVE INTO
SOUTHEAST KANSAS OVERNIGHT...THE RISK FOR SEVERE WEATHER IS EXPECTED
TO DIMINISH. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY THUNDERSTORMS
OCCURRING OVER THE AREA THOROUGHOUT THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

POST FRONTAL THUNDERSTORMS ARE VERY POSSIBLE OVER PRIMARILY SOUTHEAST
KANSAS ON MONDAY...ESPECIALLY IN THE MORNING. HOWEVER THEY SHOULD BE
NEITHER STRONG NOR SEVERE.

ON TUESDAY NIGHT...THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY
ALONG...AND WEST...OF I-135. STRONG THUNDERSTORMS ARE POSSIBLE OVER
AREAS ALONG...AND NORTHWEST...OF A LINE FROM LYONS TO SALINA...WHERE
50 MPH WINDS AND HALF INCH DIAMETER HAIL MAY OCCUR.

ON WEDNESDAY AND WEDNESDAY NIGHT...THE STRONG THUNDERSTORM POTENTIAL
WILL INCREASE OVER MOST AREAS...ESPECIALLY SOUTH-CENTRAL AND
SOUTHEAST KANSAS...WHERE THREE QUARTER INCH HAIL AND WINDS AROUND 55
MPH ARE BOTH POSSIBLE.

ON THURSDAY...THUNDERSTORMS MAY LINGER OVER AREAS ALONG AND EAST OF
THE KANSAS TURNPIKE...AND OVER FAR SOUTHEAST KANSAS THURSDAY NIGHT
AND FRIDAY. HOWEVER...THE THUNDERSTORMS SHOULD BE NEITHER STRONG NOR
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...
MAINLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS
CITY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Special weather statement, Oct 14, 2:42 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 PM CDT SUN OCT 14 2007

KSZ033-048>050-142030-
ELLSWORTH-LINCOLN-RICE-SALINE-
242 PM CDT SUN OCT 14 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH...LINCOLN...RICE AND SALINE COUNTIES...

AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAYMOND...OR 24 MILES SOUTHEAST OF GREAT
BEND...AND MOVING NORTHEAST AT 60 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX
Special weather statement, Oct 14, 3:13 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT SUN OCT 14 2007

KSZ082-091-142115-
HARPER-KINGMAN-
313 PM CDT SUN OCT 14 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND KINGMAN COUNTIES...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BURLINGTON...OR 25 MILES SOUTHWEST OF
ANTHONY...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX
Special weather statement, Oct 14, 3:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT SUN OCT 14 2007

KSZ067-082-142130-
KINGMAN-RENO-
342 PM CDT SUN OCT 14 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN AND RENO COUNTIES...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF NASHVILLE...OR 9 MILES NORTHEAST
OF MEDICINE LODGE...AND MOVING NORTH AT 50 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX
Local storm report, Oct 14, 3:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
349 PM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             1 SW HARPER             37.28N 98.04W
10/14/2007  E1.00 INCH       HARPER             KS   LAW ENFORCEMENT

&&

KED
Local storm report, Oct 14, 4:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             8 W ANTHONY             37.15N 98.17W
10/14/2007  E0.88 INCH       HARPER             KS   LAW ENFORCEMENT

            COVERING THE GROUND.

&&

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 11:40 PM CDTSevere Thunderstorm WarningICTBarton, Russell50 min
Oct 14, 12:19 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell31 min
Oct 14, 2:39 PM CDTSevere Thunderstorm WarningICTKingman, Reno29 min
Oct 14, 3:27 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick63 min
Oct 14, 4:05 PM CDTSevere Thunderstorm WarningICTKingman, Reno40 min
Oct 14, 4:13 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline62 min
Oct 14, 5:15 PM CDTSevere Thunderstorm WarningICTSedgwick60 min
Oct 14, 5:27 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.